Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Taking tadalafil for ED. Can I increase the dose for better result?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello Doctor! I'm 25 and I believe I have ED. I checked with my doc and he gave me some medicines to improve the blood flow to my penis and also gave me some tadalafil 10mg to take half a pill every day. I haven't had a chance to have intercourse since I started taking it but I do feel the effect as I get morning erections everyday and also get spontaneous erections simply with erotic thoughts. I've been on medicines like argimune and enlarge for about a week and i've been using 5mg tadalafil for about 3 days. I have 2 questions:
1) It's now easy for me to get an erection. I get a pretty hard erection but despite continuous erotic thoughts, the erection goes away in less than 10 minutes. I tried different positions (not actually having sex but trying to sit/lie in different positions) and the hardness decreases in some positions like sitting up (for doggy). Should I take a higher dosage?
2) Can i develop a resistance to these drugs over a period pf time? i.e. will my body stop responding to these drugs eventually?
Posted Sat, 7 Sep 2013 in Sexual Problems
Answered by Dr. Srikanth Reddy 30 minutes later
Thanks for using health care magic for posting your query.
I request you to kindly provide me a few details before I can answer your questions
1. Do you have any medical illness.
2. Are you on any other medications.
3. When are you expected to have a baby.
Hope to hear from you soon.
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: Taking tadalafil for ED. Can I increase the dose for better result? 3 minutes later
1. I do not have any medical illness. I was diagnosed with mvp), but this just came up during a medical check up and I was given a thorough examination, but i came out clean and was told it is nothing to worry about. Other than that, I had phimosis and had a circumcision done a year and a half back. I started getting pain in my groin every time after masturbating since then.
2. I'm not on any other medication
3. We are expecting to have a baby in a about a year or two.
Answered by Dr. Srikanth Reddy 40 hours later
Thanks for the add on details.
Tadalafil is a drug which acts only in the presence of sexual stimulus. From the other drugs in its group, the benefit of tadalafil is its long half life and hence there is no need to take it daily. The best way is to use it only when required about 1 hours be fore the start of the sexual activity. If you dont have a partner you need not take the medications.
To answer your question specifically, tadalafil works only in presence of stimulus and despite your imagination, the stimulus to brain is lost and the erection is lost. It may not happen in the real life sexual encounters.
Secondly the effect of the drug doesnt wane on repeated usage and you can assured of its long time potency. I have known people using it for more than 20 years with no problem of loosing the potency.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor